Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

General order multivariate Padé approximants for Pseudo-multivariate functions. II


Authors: Ping Zhou, Annie Cuyt and Jieqing Tan
Journal: Math. Comp. 78 (2009), 2137-2155
MSC (2000): Primary 41A21
DOI: https://doi.org/10.1090/S0025-5718-09-02226-1
Published electronically: February 2, 2009
MathSciNet review: 2521282
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Explicit formulas for general order multivariate Padé approximants of pseudo-multivariate functions are constructed on specific index sets. Examples include the multivariate forms of the exponential function

$\displaystyle E\left(\underline{x}\right) =\sum_{j_{1},j_{2},\ldots ,j_{m}=0}^{... ...x_{2}^{j_{2}}\cdots x_{m}^{j_{m}}}{\left( j_{1}+j_{2}+\cdots +j_{m}\right) !}, $

the logarithm function

$\displaystyle L(\underline{x})=\sum_{j_{1}+j_{2}+\cdots +j_{m}\geq 1}\frac{ x_{1}^{j_{1}}x_{2}^{j_{2}}\cdots x_{m}^{j_{m}}}{j_{1}+j_{2}+\cdots +j_{m}}, $

the Lauricella function

$\displaystyle F_{D}^{\left( m\right) }\left( a,1,\ldots ,1;c;x_{1},\ldots ,x_{m... ...}}}{\left( c\right) _{j_{1}+\cdots +j_{m}}} x_{1}^{j_{1}}\cdots x_{m}^{j_{m}}, $

and many more. We prove that the constructed approximants inherit the normality and consistency properties of their univariate relatives. These properties do not hold in general for multivariate Padé approximants. A truncation error upperbound is also given.


References [Enhancements On Off] (What's this?)

  • 1. P. Appell and J. Kampé de Fériet, Fonctions hypergéométriques et hypersphériques: polynômes d'Hermite, Paris: Gauthier-Villars, 1926.
  • 2. G. A. Baker, Jr. and P. Graves-Morris, Padé approximants, Part I: Basic Theory, Encyclopedia of Mathematics and Its Applications 13 (Addison-Wesley, Reading, MA, 1981). MR 635619 (83a:41009a)
  • 3. A. Cuyt, How well can the concept of Padé approximant be generalized to the multivariate case?, J. Comp. Appl. Math. 105 (1999) 25-50. MR 1690577 (2000e:41029)
  • 4. A. Cuyt, K. Driver, and D. Lubinsky, A direct approach to convergence of multivariate nonhomogeneous Padé approximants, J. Comp. Appl. Math. 69 (1996), 353-366. MR 1395293 (97g:41018)
  • 5. A. Cuyt, K. Driver, and D. Lubinsky, Kronecker type theorems, normality and continuity of the multivariate Padé operator, Numer. Math. 73 (1996), 311-327. MR 1389490 (97g:41019)
  • 6. A. Cuyt, J. Tan, and P. Zhou, General order multivariate Padé approximants for pseudo-multivariate functions, Math. Comput. 75 (2006), 727-741. MR 2196989 (2006i:41013)
  • 7. G. Lauricella, Sulla funzioni ipergeometriche a più variabili, Rend. Circ. Math. Palermo 7(1893), 111-158.
  • 8. M. Reimer, Constructive theory of multivariate functions, Manheim. Wien. Zürich, Wissenschaftsverlag, 1990. MR 1115901 (92m:41003)
  • 9. J. Stoer and R. Bulirsch, Introduction to Numerical Analysis, Springer-Verlag, New York, 1993. MR 1295246 (95i:65006)
  • 10. J. Tan and P. Zhou, On the finite sum representations of the Lauricella function $ F_{D}$, Adv. Comp. Math. 23 (2005), 333-351. MR 2137460 (2006e:33020)
  • 11. P. Zhou, More examples on general order multivariate Padé approximants for pseudo-multivariate functions, Electron. Trans. Numer. Anal. 25 (2006), 302-308. MR 2280379 (2007k:41035)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 41A21

Retrieve articles in all journals with MSC (2000): 41A21


Additional Information

Ping Zhou
Affiliation: Department of Mathematics, Statistics and Computer Science, St. Francis Xavier University, Antigonish, NS, Canada, B2G 2W5
Email: pzhou@stfx.ca

Annie Cuyt
Affiliation: Department of Mathematics and Computer Science, University of Antwerp, Middelheimlaan 1, B-2020 Antwerpen, Belgium
Email: annie.cuyt@ua.ac.be

Jieqing Tan
Affiliation: Institute of Applied Mathematics, Hefei University of Technology, 193 Tunxi Road, 230009 Hefei, People’s Republic of China
Email: jqtan@mail.hf.ah.cn

DOI: https://doi.org/10.1090/S0025-5718-09-02226-1
Keywords: Multivariate Pad\'{e} approximants, pseudo-multivariate functions
Received by editor(s): August 10, 2007
Received by editor(s) in revised form: September 5, 2008
Published electronically: February 2, 2009
Additional Notes: The first author’s research is supported by NSERC of Canada
The second author is Research Director of FWO-Vlaanderen
The third author’s research is supported by the National Natural Science Foundation of China under Grant No. 60473114
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society